MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S45A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: v94k7h.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.Additional information was requested, and the following was obtained: did the electrode ceramic separate or break off? no further information will be available.Did the i blade get damaged or break off? no further information will be available.Is the jaw damaged but not broken off? the jaw was broken off.No further information will be available.Is the top jaw loose but not detached? no further information will be available.Is the top jaw ptc material damaged? no further information will be available.Is the black ptc in the upper jaw detached? no further information will be available.Is the top jaw broken off the of the device? no further information will be available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during robotic assisted total prostatectomy, the jaws were broken.The broken jaw was retrieved.No pieces fell into the patient.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/14/2021.D4: batch # v94j2v.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nslg2s45a device was returned with the upper jaw detached and returned.In addition, it was returned with the top at the iblade broken and lifted.The device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.A probable cause of the damage to the jaw and iblade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional information received: the procedure was ralp.There was no additional surgical treatment to retrieve the broken piece.The patient is stable.

Brand Name
ENSEAL G2 ART STRA SEALER 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12317993
Report Number3005075853-2021-04699
Device Sequence Number11805353
Product Code GEI
UDI-Device Identifier10705036014560
UDI-Public10705036014560
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberNSLG2S45A
Device Catalogue NumberNSLG2S45A
Device Lot NumberV94K7H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/14/2021
Patient Sequence Number1